MAUDE Adverse Event Report: MONUMENT DEPUY SYNTHES PRODUCTS INC 6.0MM DRILL SLEEVE LONG/OUTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MONUMENT DEPUY SYNTHES PRODUCTS INC 6.0MM DRILL SLEEVE LONG/OUTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.313.726
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Initial reporter occupation: reporter is a j&j sales representative.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on 1/05/2023, that the sleeve was bent.No patient was involved.This complaint involves one (1) device.This report is for one (1) 6.0mm drill sleeve long/outer.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 6.0mm drill sleeve long/outer was received showing the edges of the distal prongs bent inwards.No other issue was identify.A dimensional inspection for the 6.0mm drill sleeve long/outer was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 6.0mm drill sleeve long/outer would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history lot: part number: 03.313.726; lot number: 138p506; manufacturing site: haegendorf; release to warehouse date: 21.05.2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM DRILL SLEEVE LONG/OUTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MONUMENT DEPUY SYNTHES PRODUCTS INC
1101 synthes avenue
monument CO 80132
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16237424
Report Number1719045-2023-00002
Device Sequence Number17890631
Product Code LXH
UDI-Device Identifier10886982303400
UDI-Public(01)10886982303400
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.313.726
Device Catalogue Number03.313.726
Device Lot Number138P506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown